Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

ANA test positive. possible liver disease. Suggestions

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 45 Questions
I received an XXXXXXX test that was positive. The results say that it is a speckled pattern seen is nucleur dot and this pattern has been associated with liver disease. My titer is 1:1280 or greater. Can you help me to understand this better?
Posted Mon, 4 Jun 2012 in Liver and Gall Bladder
Answered by Dr. Praveen Jadhav 13 hours later

Antinuclear antibodies(ANA) are a unique group of autoantibodies that have the ability to attack structures in the nucleus of cells. The nucleus of a cell contains genetic material referred to as DNA (deoxyribonucleic acid). So the presence of these antibodies is a positive XXXXXXX test. Titre is the dilution at which the test becomes negative. Therefore, in your case, diluting the blood 1280 times gives a negative test. This indicates that the antibodies are present in significant amount.

Speckled pattern of XXXXXXX is associated with SLE, Sjogren syndrome, scleroderma, polymyositis, rheumatoid arthritis, and mixed lupus (SLE).

It seems that you have already been diagnosed as SLE. As a patient, it does not contribute much in knowing the pattern of XXXXXXX SLE is primarily diagnosed by clinical features such as skin rash, joint pains, kidney disease, lung disease. Positive XXXXXXX is only contributory for the diagnosis of SLE. By itself, it wont diagnose SLE. Since your symptoms are not mentioned, I presume that you have some of these problems. And presence of XXXXXXX positivity with a high titre speckled antibody confirms the presence of severe SLE. Liver disease is rare in SLE.

Please come out with any follow up queries that you have after this, I wish to assist you till you are informed and educated. If not please close the discussion and rate my answer.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor